MALARIA PREVALENCE AMONGST BRAZILIAN INDIANS ASSESSED BY A NEW MATHEMATICAL-MODEL

MALARIA PREVALENCE AMONGST BRAZILIAN INDIANS ASSESSED BY A NEW MATHEMATICAL-MODEL

Author Burattini, Marcelo Nascimento Autor UNIFESP Google Scholar
Massad, E. Google Scholar
Coutinho, FAB Google Scholar
Baruzzi, Roberto Geraldo Autor UNIFESP Google Scholar
Institution Universidade Federal de São Paulo (UNIFESP)
Universidade de São Paulo (USP)
Abstract An alternative way to estimate the endemic level of malaria amongst Brazilian indians is proposed. This is achieved by estimating the age-related 'force of infection' of malaria (the effective inoculation rate), applying a mathematical model, described elsewhere, to serological data. In addition we present a way to estimate the Basic Reproductive Rate of malaria in the same area. The results have shown a good degree of accuracy in describing the endemic pattern of malaria in the area, and also indicate some relevant aspects of its age distribution related to the design of control strategies.
Language English
Date 1993-12-01
Published in Epidemiology And Infection. New York: Cambridge Univ Press, v. 111, n. 3, p. 525-537, 1993.
ISSN 0950-2688 (Sherpa/Romeo, impact factor)
Publisher Cambridge Univ Press
Extent 525-537
Origin https://doi.org/10.1017/S0950268800057253
Access rights Closed access
Type Article
Web of Science ID WOS:A1993MQ15600012
URI http://repositorio.unifesp.br/11600/43549

Show full item record




File

File Size Format View

There are no files associated with this item.

This item appears in the following Collection(s)

Search


Browse

Statistics

My Account